MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED; SYSTEM, BLOOD CULTURING
Catalog Number 441386
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while in use the bd bactec¿ fx, instrument bottom, packaged produced 10 false positives.This is a single event with 10 occurrences.Np false results were reported out to the clinician or the patient.The following information was provided by the initial reporter: it was reported by the customer that in drawer c , there are 10 false positives.The customer has already done all the troubleshooting recommended by the user¿s manual.Drawer c if instrument has been emptied of vials and taped off.There have been several alerts in multiple rows of measurement failures.An fse needs to troubleshoot what error is occurring with the malfunctioning drawer.Yes, the original error occurred because the customer pulled off 10+ bottles after the instrument alerted, she gram stained and subcultured the bottles that rang off positive, no organisms were seen and the bottles were loaded in another drawer.
 
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary: a complaint of "false positives" was received against instrument bottom bactec fx, material no: 441386, serial no: (b)(6).The complaint is unable to be confirmed with the information present and the root cause is "unknown".There were numerous rack offline issues and the rack was replaced.There is no evidence that the root cause of the false positives is related to the rack offline issues (see wo-02474856).If additional information is received in the future, this complaint will be re-opened and re-investigated.Review of device history record for instrument serial number, (b)(6) is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Device was installed on (b)(6) 2019.Samples were not received by quality for investigation and thus, returned material investigation could not occur.Service history review revealed no previous complaints for this issue.Complaints for ¿results¿ issues which included "false positives" complaints are under statistical control for the month of may 2022.The upper control limit was not breached.Quality will continue to monitor the "false positives ¿complaints.No trends were identified.Per baltrmbactecinstraph revision 15, the error related to this complaint is considered user inconvenience, which is an s1; reference row id 1.2c.No new risks or hazards were identified.

Brand Name
BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14553681
Report Number1119779-2022-00783
Device Sequence Number14896558
Product Code MDB
UDI-Device Identifier00382904413866
UDI-Public382904413866
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number441386
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown